MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 10933805
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 2 alcohol caps; one 250ml iv bag; the customer¿s reported that the tubing ballooned below where the tubing locks into the pump was confirmed.The root cause of the silicone segment balloon was not definitively determined.The set was visually inspected for kinks, incomplete bonding engagements, holes/ tears in the tubing or damages to the components.No other anomalies were observed on the set during visual inspection.Functional testing was performed by filling a lab iv bag with water and attaching it to the returned used disposable set.No issues were observed.During inspection it was observed that the silicone segment tubing had a balloon below the ring retainer of the upper fitment.This action was found to result in excessive pressure within the silicone segment thus causing the silicone segment to bubble/ balloon.The root cause for the source of the excessive pressure is unknown.The customer¿s report that the pump was alarming for air in line followed by a safety clamp alarm was not confirmed.The device pump and pcu that were in use at the time of the customer event were not returned for investigation.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report from the fda which states, "noted air in line alarm followed by safety clamp alarm noted ballooning below first blue part where the tubing locks into the pump." an incomplete event date of (b)(6) 2019 was provided.The event occurred in the pediatric icu (picu).It was further confirmed during follow-up, that there was no patient harm as a result of this event.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9246116
Report Number9616066-2019-02998
Device Sequence Number3934688
Product Code FPA
UDI-Device Identifier07613203019088
UDI-Public7613203019088
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10933805
Device Catalogue Number10933805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1